Acidosis láctica asociada a metformina

  • Maria Fernández Rodríguez Servicio de Anestesiología, Reanimación y Terapeútica del Dolor. Hospital Universitario Marqués de Valdecilla. Santander.
  • J Álvarez del Vayo Servicio de Anestesiología, Reanimación y Terapeútica del Dolor. Hospital Universitario Marqués de Valdecilla. Santander.
  • A Pascual Casado Servicio de Anestesiología, Reanimación y Terapeútica del Dolor. Hospital Universitario Marqués de Valdecilla. Santander.
  • E Zaldibar Enríquez Servicio de Anestesiología, Reanimación y Terapeútica del Dolor. Hospital Universitario Marqués de Valdecilla. Santander.
Palabras clave: acidosis láctica, anion GAP, metformina, Lactic acidosis, metformin

Resumen

La acidosis láctica severa asociada a metformina es una enfermedad grave, poco frecuente, pero con elevada mortalidad que se define en presencia de un pH < 7,35, Lactato > 2 mmol/L y una paCO2  en límites normales. 

Presentamos el caso de una paciente en tratamiento con metformina, hipertensa y dislipémica, polimedicada, con acidosis láctica grave ingresada en Reanimación, tras postoperatorio de laparotomía exploradora por sospecha de una isquemia intestinal.  Llega en estado de shock circulatorio, con escasa respuesta a administración de volumen y drogas vasoactivas.

Describimos algunos datos sobre su incidencia, la fisiopatología, el pronóstico y el tratamiento, así como la importancia de un diagnóstico precoz y diferencial con otras causas de acidosis metabólicas que eleven el anion GAP.

 ABSTRACT

Lactic acidosis associated with metformin

Metformin is an oral antidiabetic that belongs to the group of the biguainides. It is the drug of choice for the treatment of type II diabetes due to its efficacy and safety. It is a small molecule, whose elimination half-life is 8 to 20 hours in people with normal renal function.

Severe lactic acidosis associated with metformin is a serious, infrequent disease (its incidence is estimated between 3-8 cases per 100,000 diabetic patients and year) but with high mortality (around 40% in accidental poisonings), which is defined in presence of a pH <7.35, lactate> 2 mmol / L and a paCO2 in normal limits.

We present the case of a diabetic patient under treatment with metformin, hypertense and dyslipidemic, polymedicated, with severe lactic acidosis, in a Reanimation Care unit, after postoperative exploratory laparotomy due to suspicion of intestinal ischemia. He arrives in a state of circulatory shock, with little response to the administration of volume and vasoactive drugs.

We describe some data about its incidence, pathophysiology, prognosis and treatment, as well as the importance of an early and differential diagnosis with other causes of metabolic acidosis that elevate the GAP anion.

Citas

- Peters N, Jay N, Barraud D, Cravoisy A, Nace L, Bollaert PE, et al. Metformin- associated lactic acidosis in an intensive care unit. Critical Care. 2008

- Sánchez - Díaz JS, et al. Acidosis láctica por metformina: reporte de un caso. Rev Colombiana Anestesiol. 2017.

- Cohen RD, Woods HF. The clinical presentation and classification of lactic acidosis. En: Cohen RD, Woods HF, editores. Clinical and Biochemical Aspects of Lactic Acidosis. Oxford: Blackwell Scientific, 1976.

- M. Vives, J. Romano, E. Stoll, A. Lafuente, D. Nagore y P. Monedero. Acidosis láctica asociada a metformina: incidencia, diagnóstico, factores prosnóstico y tratamiento. Rev Española Anestesiol. 2012.

- Velissaris D, Karamouzos V, Ktenopoulos N, Pierrakos C, Karanikolas M. The use of sodium bicarbonate in the tratment of acidosis in sepsis: A literature update on a long term debate. Crit Care Res Pract. 2015; 2015:605830
Publicado
03-06-2019
Cómo citar
Fernández Rodríguez, M., Álvarez del Vayo, J., Pascual Casado, A., & Zaldibar Enríquez, E. (2019). Acidosis láctica asociada a metformina. Revista Electrónica AnestesiaR, 11(5), 2. https://doi.org/https://doi.org/10.30445/rear.v11i5.709